Jump to content

animadedachi: too fast of tapering off


animadecachi

Recommended Posts

Thank you so much for this forum.  I didn't realize so many people are having the same issues with ADS.  Your opening essays are so helpful.

 

My brief history

 

Born in 1946 and have had  depression since childhood but didn't know it.  I was dating a therapist in 2001.  She told me she thought I had depression, that was news to me but she was right.  I had been self medicating with alcohol, marijuana and was a bit compulsive with work.  So this led me to see a doctor who recommended I go on antidepressants.  I asked him how long I would have to take them he said forever.  Even though I realized at this time      I had been self medicating since my teens I resisted his advice , but he convinced me this was the right thing to do.  I didn't realize what I was getting myself into.  Actually my depression got worse shortly after taking them and tried various prescriptions.

 

I have unsuccessfully tried getting of meds with the help of doctors a couple of times.

 

Fast forward to today.  I had been taking Welbutrin for a few years then started tapering down to75 mg every other day for a few months.  I decided to quit again in May.  I had no withdrawal symptoms for more than two months.  I am also taking very low doses of clonazapam in liquid form- 4 to 6 drops per day which at this point I began tapering off to 2 to 4 drops per day.

 

Then I was in a situation which triggered my depression pretty badly (FEAR OF ENGULFMENT).  I have been pretty miserable since then.  I am in a bit of a dilemma because I spend most of my time in Costa Rica where you don't need a prescription for ADS ,as far as meds that require a prescription a doctors visit is reasonably priced.  Here I have no doctor nor insurance for medication and will probably be here until October.

 

Since 2001 I have done a lot of inner work.  Yoga, meditation, lots of reading, lots of reflection,etc.,etc.

I take full responsibility for all that has led me to this point and have no ill feelings towards my father who tramatized me as a child, in fact I totally forgive him and have total compassion for him.     Doing this inner work has taught me coping skills..  The main coping skill I use right now is breathwork in combination with not giving my thoughts any validity and just focusing on my breath, accepting what is, not resiting my discomfort.  

     I also changed my diet a couple years ago.  No sugar, no wheat, no dairy. " CLEAN GUT DIET" The new age people used to refer to the stomach as your second brain, now more MDS are on board with this thinking.  Actually some propose the stomach is the first brain.  They now realize a healthy stomach produces a tremendous amount of neurotransmitters.

 

I have also come to learn the body is infinitely more intelligent than our minds.  Some think the mind is just a monitor or reflection of what the body is experiencing.  For me getting the mind/ body loop more in balance is very helpful.

 

I could go into more detail about these things but for now in a nutshell this is where I am.

 

PURA VIDA

 

BILL

 

Edited by ChessieCat
spacing
Link to comment
  • ChessieCat changed the title to animadedachi: too fast of tapering off
  • Moderator

Hello, animadecaci, and welcome to SA.  I'm in Ecuador where, like in Costa Rica,  ADs are sold across-the-counter.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
Please include the dates of your taper, the rate at which you tapered, and whether you did every-other-day dosing.  Please keep your signature as simple and easy to read as possible.
 
We are a site for helping members taper off psychiatric drugs and dealing with withdrawal from these drugs.  How can we help you?
 
You should be aware that physical dependency to a benzo like Clonazapam can begin within two weeks of regular use.  
 
We don't recommend every other day tapering.  I hope you remain free of withdrawal symptoms, but WD symptoms can delayed.
 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
 
 
 
 
 


 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy